Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching from Combivir/Kaletra in order to stop lipoatrophy
Aug 13, 2006

Dear Brian/Keith,

After two years of first-line Combivir/Kaletra therapy (the treatment worked well from the beginning and I am now at CD4: 550/viral load: undetectable), I am having some light lipoatrophy in the face and, therfore, would like to switch to a combination that is less likely to cause lipoatrophy. 1) What combination would you suggest to take next? 2)Would it be silly to take a break without any treatment? Thank you very much in advance for your time and the great work you do here on THEBODY. Best, James

Response from Dr. Conway

Dear James:

Thank you for your kind comments about the site. As for stopping therapy at this time, recent information from clinical trials of this approach suggests that it would do more harm than good, so you should continue. As for what to switch to, the key would be to replace both the zodovudine part of the Combivir and also the Kaletra. You may wish to do this in stages, perhaps changing the Combivir to either Epzicom (or Kivexa, as it is known in Canada) or Truvada (allowing you to take your nucleosides as one pill once a day). If you tolerate this switch and your viral load stays undetectable, you could then perhaps switch the Kaletra to either Reyataz or Sustiva, further simplifying your regimen.



Previous
TIME TO CHANGE OR WAIT?
Next
HIV Test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement